Post to Forum

Why Did Tretinoin and Differin Age my Skin,though They're Supposed to Help with Aging?

  • venus in iran
  • 11 months ago

  I started using tretinoin "0.05" 3 year ago for acne.the first 2 or 3 months my skin looked great.but then a small frown line and enlarged pores appeared on my forhead.i kept using it for another 3 months,but at the end of the 6th month i had grown laugh lines,wrinkly and saggy forhead and large pores.i quit it,but after 4 months i was put on differin for 2 months for acne.it helped with acne,but no helping with wrinkly and saggy forhead and laugh lines.those lines have been there for 3 years now and they won't go away.

I've visited a lot of doctors, but they keep repeating the same thing, that tretinoin would never cause such a condition, on the contrary, it's an anti-aging product, but I don't believe so.My skin used to be so tight and wrinkle-free and I had no problem other than acne, but now my skin has become so sensitive and it gets easily irritated in front of the sun and the wrinkles haven't improved a bit, they have even got worse. I feel so desperate now. I don't know what I should do. I would do anything to get my skin back.I wish I know what I knew now,then I would never use it. I wish there was a way to reverse the damage it has caused to my skin,i'm 26 now, but I feel much older thanks to tretinoin. Has anyone out there had such an experience? I'd be so grateful if anyone could help me with this. 

Comments (5)

We can't forget that we're dealing with powerful acids and ingredients and we should be really careful when dealing with these things. Let's think of our skin as a piece of cake with the bottom layer (dermis) being very moist, rich and thick, that’s the cake layer. The top layer (epidermis) is frosting on the cake and it’s very thin and dry. The top layer is dead skin cells which protect the bottom layer. So when the top layer is damaged- through laser treatments, acids, and a lot of harsh, synthetic ingredients, the bottom layer shrinks to repair the top layer. And over time, that bottom layer, which was once moist and full and rich, becomes very dry, very thin and very damaged and it ages much more quickly than normal. That's where you get the laugh lines and uneven skin and loss of firmness.
  • Reply
First off, what is your skin care regime besides the use of the retinoids? As you probably experienced, retinoids dry out the skin and dry skin accentuates and increases fine lines and wrinkles. When using retinoids, you want to make sure you're using hydrating and moisturizing skin care products in combination with it. Secondly, are you using a broad-spectrum UVA+UVB sunscreen and re-applying the sunscreen every 4-6 hours when you leave the house? Preferably a non-nano zinc oxide sunscreen. As you said in your post that the retinoids causes sun sensitivity, you must also know that the sun accelerates skin sagging and wrinkles. In conclusion, it might not be the retinoids that are causing your skin to wrinkle and fine lines to appear but these other factors that you should take into consideration.
  • Reply

They dry the skin out, unfortunately. I hated retinoids because they made my skin dry, cracked, leathery, and filled with whiteheads. They also make the skin more sensitive to the sun. I have thick, oily skin and frown lines; I would look into derma-rolling, if I were you. You want collagen to reform, I think, so consider usage of copper treatments, vitamin C, and maybe even chemical peels. It sounds like the retin-A was similar to sun damage for you. I am in the states. Trust me, I really doubt you're the only one that has had this problem. ********************com/ Just research the risks of any treatment you try before you plunk down money. I also use bandages to help "pull" my expression lines apart. h************************************************Tapes/

  • Reply
I depends on your skin type, cream you used to use, how much you keep your face clean. No doctor can give you perfect solution. You already have used so many many creams so why not 1 more. I assure you will be cure.Use Revitol Acezine for your last try.
  • Reply

That is surprising to hear since I have heard that tretinion is good for anti-aging as well. I suppose every body is different in the way it reacts to things though. I hope with some time off from using it your skin goes back to the way you remember it before.

  • Reply